Jump to content
CSC

CSC - My journey with zoloft

Recommended Posts

CSC

I started zoloft in 2002 because of anxiety that was so bad i thought i was having a heart attack and went to the ER. After a review and a shot if Ativan, i was sent home and told to go to my dr. I did and she put me on zoloft. It worked really well for me. So well, that I wonder if i should still be on it. Except the side effects of course.

 

In 2009 I lost my job, got out of my routine and forgot to take it. Then when I realized that, i just quit taking it altogether. After a period of time the withdrawals started. Usual stuff, insomnia, the shakes, I was hot all the time and losing 5 pounds a week, zapping feelings, etc. I went back to the doc and asked for something else since i thought the zoloft was making me fat. I tried Celexa. That experience was so bad that I just went back on zoloft after two days.

 

So, I decided this year to be med free. No zoloft and no blood pressure meds. I started a nutrition program, changed my diet....some... and tried to exercise. I tapered off the zoloft over the course of a few months and took my last dose the end of June. The withdrawls started again but I have managed to get by so far. I thought i was starting to make some progress. Somewhere along the line something changed and now the withdrawls or the original cause or new stuff seems to be back. My blood pressure is not under control and am changing meds. I've also discovered that I"m in menopause. Yeah! So, yeah, i feel like crap.

 

So, I'm still finding my way and trying to determine my underlying issues that were masked for so long so that I can hopefully stay off this stuff. Of course, it's difficult as my dr. seems to think if i go back on zoloft then all of my issues will go away again. Still looking for another doctor. So, this is my journey until now. More to follow. :)

Share this post


Link to post
basildev

Hi CSC and welcome.

 

Sorry you're feeling so bad. WD is the worst.

 

I hope you feel better soon and you'll find lots of great advice here.

 

Take care

Share this post


Link to post
dalsaan

Hi CSC,

 

Welcome to the forums, sorry to hear you have had a hard time of it.

 

So we can better understand your situation can you provide a bit more info - when did you go off the Zoloft, How did you go off (did you taper, if so what reductions did you make and over what time frame) and what are your current symptoms?

 

 

Dalsaan

Share this post


Link to post
CSC

Thank you for the hellos!!!!

 

So I did taper off the meds. I figured if it takes 6 weeks to get into your system, then it must take 6 weeks to get out of your system. *LOL* I was on 50 mg a day, so I cut to 25 mgs for 6 weeks. I didn't really feel any different except that I wasn't quite so tired. Then I cut the 25 in half for six weeks. Then i started taking it every other day. Then every 3 days. Then I cut it in half again and stayed on the every 3 days. I should have stayed on this for a while longer I think. It took me about 4 months to do this. As I mentioned, I should have drug it out awhile longer. Since I quit, my husband lost his job and has had two heart surgeries. It's a miracle I'm still sane!!!!!

 

Symptoms right now.

 

When I'm in bed trying to relax, my arms will twitch.

I still get panic attacks.

My blood pressure is running high

I"m in menopause, so I'm having some trouble with hot flashes

Temperature control in general. Sometimes I'm hot. Sometime's I'm freezing.

Feel anxious all the time

Insomnia

 

I've been working with a dr. on neurotransmitter testing and supplements. So far, nothing is working long term. I may get short term relief, then it's on to something else. I have also found out that my cortisol levels are high and am working on that. I started a supplement program in January hoping that would help some of this, but am not sure if it has or not. I have also changed my diet hoping that would help too. And if I lose weight in the process, then even better!

 

Until tomorrow! :)

 

cc

Share this post


Link to post
Altostrata

When was your last dose of Zoloft?

 

I'm concerned you tapered too quickly. Your guess that if they take 6 weeks to get into your system, it takes 6 weeks to get rid of them is not true. You need to taper at the rate your nervous system can tolerate without withdrawal symptoms.

 

Neurotransmitter testing has no validity. The neurotransmitter imbalance theory is invalid whether spouted by a psychiatrist or an alternative practitioner.

 

Many of the supplements alternative practitioners use to "balance" neurotransmitters make withdrawal syndrome worse.

 

Please be careful!

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×